Alert archive / Florida / Special Weather Statements in 2009

Special Weather Statement, NWS Jacksonville, FL

August 2, 2009Marion County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2009, 1:21 PM EDT for Marion County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2009, 1:21 PM EDT (17:21 UTC)
Expired
Aug 2, 2009, 1:50 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 142 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 021721
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT SUN AUG 2 2009

FLZ036-040-021750-
ALACHUA-MARION-
121 PM EDT SUN AUG 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 150 PM EDT...

AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF ROMEO...OR 9 MILES
NORTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...REDDICK...
MICANOPY...MCINTOSH...LOWELL...FLEMINGTON...CROSS CREEK AND CITRA
THROUGH 150 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY 
WINDS OF AROUND 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR 
DAMAGE.

LAT...LON 2922 8246 2923 8240 2945 8241 2952 8238
      2952 8214 2939 8209 2910 8237
TIME...MOT...LOC 1721Z 236DEG 12KT 2926 8236

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:20 AM EDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 2, 9:20 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT SUN AUG 2 2009

.UPDATE...SFC ANALYSIS SHOWS HIGH PRESSURE RIDGE OVER CENTRAL FL
WITH A LIGHT SW FLOW OVER THE AREA ATTM. BROAD/WEAK TROUGHING
REMAINS TO OUR W OVER THE LOWER MS TO THE TN VALLEY TO WRN NC.
ALOFT...BROAD TROUGH EXTENDS FROM CENTRAL GREAT LAKES TO NRN MS/AL
TO THE LOWER MS. FAIRLY WEAK EMBEDDED SHORTWAVES NOTED OVER THE GULF
COAST STATES WITH ONE OVER SRN AL SUPPORTING A FAIRLY SMALL AREA OF
SHOWERS AND THUNDERSTORMS THERE. MEAN WINDS FROM RUC SHOW 5-10 KT
OVER SRN ZONES TO ABOUT 15 KT OVER INLAND SE GA. PWATS REMAIN
ELEVATED WITH ANALYSIS SHOWING 2.3 INCHES OVER SE GA AND LOWERING
SLIGHTLY INTO NE FL TO ABOUT 1.9-2.2. THE 12Z JAX SOUNDING SHOWS
SUBTLE CHANGES FROM YESTERDAY. TEMPS BELOW 500 MB HAVE WARMED
SLIGHTLY BUT LITTLE CHANGE ABOVE THAT. WINDS AT ALL LEVELS HAVE
INCREASED A BIT WHICH MAY PROVIDE FOR SOME SLIGHTLY STRONGER STORMS.
MODIFIED SOUNDING FOR 93/74 YIELDS CAPE OF 3300 J/KG...LI OF -6 AND
K-INDEX OF 34. AVERAGED WINDEX VALUE NOT TOO IMPRESSIVE AT ABOUT
35-45 KT THOUGH COULD BE STRONGER IN AN ISOLD STORM. FZ LEVEL
REMAINS HIGH AND SO MAIN IMPACTS WITH STRONG STORMS FOR THIS
AFTERNOON WILL BE GUSTY WINDS...HEAVY RAINFALL ALONG WITH
FREQ-EXCESSIVE LIGHTNING.

BEST POPS (NEAR 80%) TODAY WILL BE OVER SE GA IN THE DEEPER MOISTURE
AND ANY DPVA...DROPPING DOWN TO 60% OVER I-10 CORRIDOR AND 40-50%
ACROSS SRN TIER COUNTIES. EARLY VIS SHOWS MOSTLY SUNNY CONDS OVER
THE AREA EXCEPT FOR SOME LOW CLDS IMPACTING A FEW NW COUNTIES WHICH
SHOULD BE SHORT-LIVED. FEW SMALL SHOWERS POPPING UP OVER FL BIG BEND
AND NEAR OUR SE GA COUNTIES. ALL IN ALL...LITTLE CHANGE TO PREVIOUS
THINKING. HAVE TWEAKED UP TEMPS A BIT AND ADJUSTED TIMING OF PRECIP
A BIT LATER FOR THE SE ZONES AS BEST CHANCES WILL BE IN THE
AFTERNOON ALONG RIVER AND ATL COAST SEA BREEZE. ATLC COAST SEA
BREEZE WHICH SHOULD NOT MAKE TOO MUCH INLAND PROGRESS EXCEPT ALONG
FLAGLER AND ST JOHNS WHERE IT SHOULD AT LEAST MOVE TO I-95 AFTER
19-20Z.

&&

.AVIATION...VFR THROUGH EARLY AFTERNOON. TEMPO FOR TSRA PROJECTED TO
BEGIN ABOUT 18-19Z WITH MVFR VIS/CIGS. FLIGHT CONDS MAY BRIEFLY
DECREASE INTO IFR RANGE IN SHRA/TSRA THIS AFTERNOON AS WELL.

&&

.MARINE...WINDS ARE SSW AROUND 12 KT AT THE LOCAL BUOYS AND SEAS
AROUND 2-3 FT. CURRENT FORECAST LOOKS ON TRACK WITH MINOR CHANGES
FOR PRECIP WORDING.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/MCALLISTER
Hazardous weather outlook, Aug 2, 10:28 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 AM EDT SUN AUG 2 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031020-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1028 AM EDT SUN AUG 2 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...NUMEROUS TO WIDESPREAD SHOWERS AND STORMS TODAY...

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHERN GEORGIA LATER
TODAY. THIS COMBINED WITH PLENTY OF MOISTURE OVER THE REGION WILL
GENERATE SHOWERS AND STORMS THIS AFTERNOON THROUGH THIS EVENING.
SHOWERS AND STORMS WILL BEGIN TO AFFECT AREAS MAINLY WEST OF HIGHWAY
301 BY AFTERNOON AS THEY TRACK EAST AROUND 10 TO 15 MPH. BY MID TO
LATE AFTERNOON...THIS DISTURBANCE WILL FURTHER DESTABILIZE THE
ATMOSPHERE WHICH WILL ENHANCE CONVECTION ALREADY INITIATED BY THE
SEABREEZES. A SEABREEZE MERGER IS EXPECTED ALONG TO JUST EAST OF THE
INTERSTATE 95 CORRIDOR LATE THIS AFTERNOON. SOME STRONG STORMS ARE
POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING...
PERIODS OF HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST EACH DAY WITH A
FEW STRONG THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EARLY
EVENING. A GRADUAL DECREASE IN THUNDERSTORM CHANCES IS EXPECTED
ACROSS THE AREA FROM WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI/SHASHY

In the hours before

Special weather statement, Aug 2, 12:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT SUN AUG 2 2009

FLZ020-021-021645-
HAMILTON-SUWANNEE-
1214 PM EDT SUN AUG 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE
AND WESTERN HAMILTON COUNTIES FOR WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 1245 PM EDT...

AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF SUWANNEE
SPRINGS...MOVING EAST AT 15 TO 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND JASPER AND SUWANNEE SPRINGS THROUGH 1245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 40 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 3056 8290 3037 8278 3032 8293 3029 8312
      3045 8317
TIME...MOT...LOC 1613Z 256DEG 16KT 3039 8304

SHASHY
Special weather statement, Aug 2, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT SUN AUG 2 2009

FLZ036-040-021750-
ALACHUA-MARION-
121 PM EDT SUN AUG 2 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 150 PM EDT...

AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF ROMEO...OR 9 MILES
NORTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...REDDICK...
MICANOPY...MCINTOSH...LOWELL...FLEMINGTON...CROSS CREEK AND CITRA
THROUGH 150 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF AROUND 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

LAT...LON 2922 8246 2923 8240 2945 8241 2952 8238
      2952 8214 2939 8209 2910 8237
TIME...MOT...LOC 1721Z 236DEG 12KT 2926 8236

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:14 PM EDTSpecial Weather StatementJAXHamilton31 min
Aug 2, 2:55 PM EDTSpecial Weather StatementJAXMarion35 min
Aug 2, 3:14 PM EDTSpecial Weather StatementJAXFlagler31 min
Aug 2, 3:29 PM EDTSpecial Weather StatementJAXBradford31 min
Aug 2, 3:47 PM EDTSpecial Marine WarningJAX58 min
Aug 2, 4:03 PM EDTSpecial Weather StatementJAXHamilton27 min
Aug 2, 4:07 PM EDTSpecial Weather StatementJAXDuval38 min
Aug 2, 4:18 PM EDTSpecial Weather StatementJAXNassau42 min
Aug 2, 4:31 PM EDTSpecial Weather StatementJAXDuval44 min
Aug 2, 4:33 PM EDTSpecial Weather StatementJAXMarion42 min
Aug 2, 4:41 PM EDTSpecial Marine WarningJAX94 min
Aug 2, 4:44 PM EDTSpecial Weather StatementJAXClay46 min
Aug 2, 4:53 PM EDTSevere Thunderstorm WarningJAXDuval37 min
Aug 2, 5:16 PM EDTSpecial Marine WarningJAX119 min
Aug 2, 3:36 PM EDTSpecial Weather StatementJAXCamden24 min
Aug 2, 3:44 PM EDTSpecial Weather StatementJAXGlynn31 min

Nearby

Special Weather Statements in Florida, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.